How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Natasha Your Own Question
Dr. Natasha
Dr. Natasha, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine, Ivy League trained
16455829
Type Your Medical Question Here...
Dr. Natasha is online now

I may have accidentally taken some antibiotic tablets that

Resolved Question:

I may have accidentally taken some antibiotic tablets that should be for a dog, I have developed a rash but could there be more serious side effects?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Natasha replied 2 years ago.
Dr. Natasha :

hello

Dr. Natasha :

do you know which antibiotics they were?

Dr. Natasha :

please let me know

Dr. Natasha :

it really depends on the antibiotic

Dr. Natasha :

if you tell me what the antibiotic is, I can help you

Dr. Natasha :

I don't see that you are online any more

Dr. Natasha :

Usually, pet and human antibiotics are similar (the antiparasites are different because we get different types of worms)

Dr. Natasha :

So, aside from nausea and a rash, I would not expect there to be more serious side effects, but it would be most helpful if I knew what the antibiotic was.

Dr. Natasha :

Please leave positive feedback for my time and expertise ;-)

Customer: Amoxicillin/clav
Dr. Natasha :

do you have a penicillin allergy?

Customer: No
Dr. Natasha :

was this an accident or were you trying to treat an infection of your own

Customer: i think I have a urinary tract infection and that the tablets were some I had used before for that problem. It had not finished the course
Dr. Natasha :

ah, well you probably developed a rash because you are now allergic to the medication

Dr. Natasha :

this happens a lot with the penicillins and includes amoxicillin/clav

Dr. Natasha :

there is nothing really much different between the animal and human formulation

Dr. Natasha :

are you male or female

Customer: so, it's the penicillin that has caused the reaction, not other ingrediae
Dr. Natasha :

correct

Dr. Natasha :

you need to stop the medication

Dr. Natasha :

and you cannot take any more penicillin or penicillin like medication anymore

Dr. Natasha :

if you still have urinary tract infections symptoms you need a urinalysis and a course of different antibiotics

Customer: Yes I understand that, I was worried there may be more serious other complications
Dr. Natasha :

no, there are not

Customer: Ok thanks
Dr. Natasha :

you are welcome

Dr. Natasha :

did I provide you with excellent service?

Dr. Natasha :

hello?

Customer: yes
Dr. Natasha :

great

Dr. Natasha :

have a good weekend

Dr. Natasha and 3 other Medical Specialists are ready to help you
Expert:  Dr. Natasha replied 2 years ago.
Hey how are you feeling?